A 23-year-old male asked:
I'm 23/male haldol, (haloperidol) seroquel xr caused hair loss. what are the reasons someone would be sensitive to anti psychotics?
2 doctor answers • 4 doctors weighed in
Family Medicine 23 years experience
Anti-psychotics: Some are more prone to the side effects of anti-psychotics than other due to their genetic make up. Also, certain drug interactions can make it worse as well. Discuss your problem with your doc to see what can be done.
4.9k viewsAnswered >2 years ago
A Verified Doctoranswered
It could be :: I think the important question here is whether or not you were simply losing hair. It's doubtful that you would lose from two different classes of antipsychotics. Even if you were, you could always try another class of anti-psychotic if necessary. Sometimes hair loss is greatly diminished by taking supplemental zinc selenium. I would definitely add those in, discuss all of this with your psychiatrist and get a referral to a dermatologist. Good luck.
4.9k viewsReviewed >2 years ago
Last updated Sep 16, 2013
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.